Relapse after 5 years clean. Now guilt & withdrawals! How long will it last?
Hi everyone! I'm new here. I've been lurking and reading today. You guys sound helpful and friendly so I thought I'd join in. I've been clean for almost 5 years after an Oxycontin addiction that probably should have killed me. I am a RN and worked for an unethical pain management doc who would give me whatever I wanted (which was a lot and kept increasing) as long as I showed up for work. Needless to say, absenteeism was never a problem for me! I did have legitimate medical issues with herniated discs which started this cycle, but it didn't hurt as bad as I let myself believe I did. Anyway, I went cold turkey about 5 yrs ago, was so sick that my husband thought I would die, and I ended up in a rehab center for 3 months. Fastforward 5 yrs. I was diagnosed with severe asthma 2 1/2 yrs ago. Been in the hospital 5 times since. The time before last, I quit breathing in the ER, almost died, and was on the ventilator for a few days. I cough horribly with this. I have been on Rx cough meds for 2 1/2 yrs (Tussionex, Codiclear...etc). Well, I ran out 2 days ago and can't get a refill til Tues. I feel Horrible and am coughing terribly. My pulmonologist does not know about my history with addiction. That little voice in my head said, "Don't tell him...then you won't get anything good.) Anyway, how long will these symptoms last? Don't know b/c I was hauled off to rehab last time. I'm going to try to not get that refill, but we all know how hard that will be!! Thank you guys for taking the time to listening. I know this is way long!
You should start feeling a bit better on Tuesday. Unfortunately you will not be 100% so your brain may try to entice you to refill your script. If you can avoid it - you should be feeing much better by next weekend.
Though, I'm not sure what you can do about your cough - talk to your Dr and let him know what's going on.
Oh - on a possitive note - regardless if you are done with WDs or not, but Tuesday, your tolerance should have dropped almost back to normal - so it will take less for the same effects.
I hope you can stay off it and find something else to relieve the coughs.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.